MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD SENSATION PLUS 8FR. 50CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD SENSATION PLUS 8FR. 50CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0568-01
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during intra-aortic balloon (iab) therapy, a fiber optic sensor failure occurred.A new iab was inserted to continue therapy without further issue.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
Occupation - non-healthcare professional, rt(r) inventory specialist.Additional reporter: (b)(6).The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.Complaint record id # (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the product was returned with the membrane completely unfolded and blood on the exterior of the catheter.Two kinks were found on the catheter tubing and inner lumen approximately 74.9cm and 76.2cm from the iab tip.Additionally the optical fiber was found to be broken within the membrane approximately 20.1cm from iab tip.The optical fiber was found to be broken, confirming the reported problem.We are unable to determine when this may have occurred.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).
 
Event or Problem Description
It was reported that immediately after initiating intra-aortic balloon (iab) therapy, a fiber optic sensor failure occurred.A new iab was inserted to continue therapy without further issue.There was no patient harm or adverse event reported.

Brand Name
SENSATION PLUS 8FR. 50CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key15192792
Report Number2248146-2022-00608
Device Sequence Number20219384
Product Code DSP
UDI-Device Identifier10607567109435
UDI-Public10607567109435
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112327
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2025
Device Model Number0684-00-0568-01
Device Catalogue Number0684-00-0575
Device Lot Number3000228181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer10/24/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age88 YR
Patient SexMale
Patient Weight86 KG